View Full Version : Love Lamictal, but can I be any dingier?


amiegrace
01-31-08, 07:52 PM
Started taking Lamictal a week ago and it's like the thunder clouds have rolled away and the sunshine is breaking through. I'm laughing again, starting to feel energy that I forgot I had.

BUT I'm on only 25 mgs. and I am doing stupid stuff, worse than my ADD usual. I hit my leg with my car door. How do you hit your own leg with a car door, I ask? I still don't know. And I'm having word retrieval problems.

I'm going to be titrating up my dose soon. Will the side effects wear off, or am I going to be some more spastic version of Shakes the Clown?

Jibber
02-01-08, 08:43 PM
I just started taking Lamictal about 6 weeks ago. When I first started taking it I was doing absolutely stupid stuff. I was reading my blackberry at work and ran into a wall. I banged my head on the TP dispenser numerous times.

I also had the word retrieval problems. I knew what to say, but just couldn't find the word (and knew that I knew exactly what the word was).

I'm now at 100 mg and the doc told me to jump to 200 if I want. He said 100 is the minimal effective dose. Mine really started to work at 100 - stress went away, paranoia went away, I was (and am) much, much happier.

And, to answer you question, at least for me, the crazy stupid things I did have subsided a bit too.

Again, I've not been taking it for very long, but thats my story for now.

justhope
02-02-08, 10:16 AM
Hi!

I have been on Lamictal for almost 2 years now. Up to 150mg.
I am BPII and ADD.

I had the same thing happen around the 75mg mark while I was titrating.
Since I was dx with BP after ADD, my doctor did take me off my Adderall while getting leveled out. I remember going to him and saying well my moods are better but now I am stuck on stupid and feel MORE ADD than ever.

He said it's common. Lamictal slows cognitive functions. It's helpful to seizure patient's it's intended for or even BP's who are NOT ADD however for the ADD combos..it's very noticable and makes us seem more ADD. He said some of it would level off but once I was stable I added my Adderall back in and that was not an issue.

I noticed the issue because I was losing thing all time which I don't do, and forgetting how to spell words or what word to put into context. Vocabulary has never been a problem for me so it was concerning. I don't really have issues with it at all.

I would bring it up wiht your doctor next visit. Apparently it's a common compliant esp from the co-morid ADD suffers!


Take care!
Hope :)

Geiri
02-03-08, 12:45 AM
Hmmm it can take couple of months for it to kick in.

I think you are just mentally excited about a new drug, you haven't been on it long enough to feel anything other than side effects.

justhope
02-04-08, 11:28 AM
amiegrace...
please see my post. I am pretty sure this is the same thing I went through.
Ask the doctor please.

Thanks Hope :)